It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-11-2007, 07:53 AM   #1
Newbie
(male)
 
Join Date: Nov 2007
Location: port st. joe, fl, usa
Posts: 5
sheltielover HB User
Tramadol or Ultram: Ears Ringing and/or Tinnitus

Hi, I am new to the Forums and joined for the purpose of asking others for their experience and information. I am in my fifties and have chronic arthritis. Per a recommendation from a fellow worker, I tried Tramadol. I literally took 4 50Mg tablets over two days (a single 1 on one day and three the next evening). It did work for the pain however I seem to have had a reaction, perhaps hyper-sensitivity. The drug stayed in my system much longer than expected, well into the next day. I am going to have my kidney/renal functions checked for this reason.

In any case, I am posting to this forum is because about 18 hours after taking the drug, I noticed painful ringing in my ears. This got so intense that I felt 'squenching' in my ear tubes. I finally got over the drug effects about 36 hours after taking the tramadol but the tinnitus did not subside much at all. I now also seem to have popping when I swallow and also it appears that I have a little swelling. After all of this, I researched and found that sure enough Tramadol is Ototoxic. I had no idea this was a potential side-effect and it was not listed on the warnings at all. Has anyone else had a case where they took Tramadol or Ultram (namebrand version) and had a resultant ringing in their ears? If so, did it resolve itself after days/weeks/months? Like others on the forum, I am concerned because I have experienced this for several days now and have had trouble sleeping. I know some people have report tinnitus due to abuse and I have been a regular alcohol consumer, some would say more than that, for a number of years. I have tapered off quite a bit in my fifties and never had any hearing-related issues until I took this tramadol I am worrying my poor wife to death with my anxiety. Thanks for any input on this.

 
Sponsors Lightbulb
   
Old 11-13-2007, 05:05 PM   #2
Junior Member
(male)
 
Join Date: Jul 2007
Location: Pa
Posts: 35
imadeamistaka HB User
Re: Tramadol or Ultram: Ears Ringing and/or Tinnitus

I do not think I can help you with your diagnosis. I was on ultram for many
years plus other opaites. I have constant ringing in my ears, I always have to have a radio on to cover the ringing.

Take care and good luck,
Jeff

 
Old 11-14-2007, 02:21 PM   #3
Senior Veteran
(female)
 
BrittleBones's Avatar
 
Join Date: Jan 2005
Location: Central Maryland
Posts: 898
BrittleBones HB UserBrittleBones HB UserBrittleBones HB UserBrittleBones HB UserBrittleBones HB User
Re: Tramadol or Ultram: Ears Ringing and/or Tinnitus

I found your post really interesting!! You will have to trust me that I am telling you the truth when I relate to you the following story!! (It happened to me....really!) My doctor had put me on Ultram many years ago and I was probably taking the max amount ....can't really rememeber the exact dose. Anyway, I didn't have a problem with it until about the 6th or 7th month of taking it. Then, all of a sudden, if I was outside and surrounded by any loud sound (such as 18 wheeler's or loud trucks going by) I would hear the sound of a symphony orchestra in my ears!! I am not pulling your leg. It was as if someone had turned on a classical music cd right in my ears. Of course I couldn't believe what I was hearing and was scared to death. It didn't happen if I was in quiet surroundings....just where there was any loud background noise - sometimes even a loud television broadcast. At the time I called my doc he had no clue what was causing it, but I related it right away to the Ultram. I did some research and found, like you did, that there can be some auditory side-effects from long term use or too much of the drug in your system. For that reason I stopped taking Ultram and haven't touched it since. You need to hope that the tinitus (ringing in your ears) will subside, but it really should have stopped once the Ultram had worked itself out of your system. This shouldn't have taken more than a few days. If it doesn't get any better within a week, I think I would make an appointment with an ear doctor. Good luck to you!!! Memere

 
Old 11-15-2007, 11:25 AM   #4
Junior Member
(female)
 
Join Date: Sep 2007
Location: boston
Posts: 33
lisaboston HB User
Re: Tramadol or Ultram: Ears Ringing and/or Tinnitus

Hi,

I have been taking ultram for years and have never had any ringing whatsoever.Good luck!!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Has anyone experienced ringing in their ears with Cymbalta? Kaza Depression 8 05-09-2011 01:12 AM
MS and hearing loss/ringing in ears Jewel2 Multiple Sclerosis 7 05-28-2009 07:35 AM
Tinnitus (Ears Ringing) DannyTX Ear, Nose & Throat 8 03-08-2008 09:18 AM
Ototoxic Drug Reaction to Tramadol and Resultant Tinnitus sheltielover Hearing Disorders 5 11-13-2007 07:00 AM
Cymbalta Tramadol Ultram Incompatible. Now What? Hurtin4Certain Fibromyalgia 8 08-20-2007 06:00 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax







All times are GMT -7. The time now is 12:45 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!